MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8610H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 pending device evaluation.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: 1.Was there any associated medical or surgical intervention to treat any of the patient consequences? if so, please clarify.The patient had to undertake an urgent revision surgery due to bleeding caused by the suture filament breakage.The same procedure was performed - revision of inguinal tubular prosthesis - filament was used to suture a prosthesis.The same type of suture was used for the revision surgery (potentially from the same lot).2.Please clarify the lot number that broke.Did suture lot ucbdhc broke yes, and remaining eaches will be returned for analysis.Did suture lot 102b68 broke no is it unknown which lot number was involved in event of breakage and there are two possible lots involved e.G.Ucbdhc and 102b68? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was previously confirmed that a suture of lot number 102b68 did not break post-op.Please confirm: was a suture from lot number 102b68 used during the initial procedure? if yes, was there any problem with the suture from lot number 102b68? please explain the problem, if applicable.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? when did the bleeding occur? what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? please describe any medical/surgical intervention required including results.Was there any precipitating patient stress factor for the post-op suture breakage? were there any deficiencies or anomalies noted with the device prior to, during or after the procedure? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure for a inguinal tubular prosthesis on an unknown date and suture was used to suture.Post-op, the patient experienced bleeding.The patient underwent revision for the inguinal tubular prosthesis due to the bleeding.During the revision, it was found that the suture filament had broken longitudinally and broke into several individual filaments.The same type of suture was used for the revision surgery.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One open box with twenty-nine unopened samples was received for analysis.Product code 8610h.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage suture or anomalies were observed during evaluation.The functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information; a2, a3a.Additional information was requested, and the following was obtained: was a suture from lot number 102b68 used during the initial procedure? no if yes, was there any problem with the suture from lot number 102b68? please explain the problem, if applicable.N/a, 102b68 was not used during the surgery, the customer has kept all 4 boxes.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Male, age 55, date of index surgical procedure? (b)(6) 2024.The diagnosis and indication for the index surgical procedure? vascular reconstruction in right groin area - implementation of vascular prosthesis for tr thrombectomy what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? vascular prostetic anastomosis what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal how was the suture placed (interrupted or continuous)? continuous ¿ two needles suture technicques how was the suture originally tied (multiple knots, square knot, etc.)? multiple knots what instruments were used in this procedure to handle the suture? vascular suture holder.When did the bleeding occur? two weeks after procedures.What was the source and triggering event of bleeding? the graft suture anastomosis was release ¿ on opposite side to the site where were the knots placed what was the volume of blood loss? around 2l how was the bleeding treated? operatively, anastomosis re-suturing of the prosthesis please describe any medical/surgical intervention required including results.Re -operation, anastomosis re-suturing of the prosthesis was there any precipitating patient stress factor for the post-op suture breakage? unknown were there any deficiencies or anomalies noted with the device prior to, during or after the procedure? no.What symptoms did the patient experience following the index surgical procedure? onset date? massive, life-threatening bleeding other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? release of the filament used on the anastomosis.What is the patient's current status? after re- operation without complication.

Brand Name
PRLNE BLU 24IN 6-0 D/A BV MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21102019
Report Number2210968-2025-00287
Device Sequence Number20997028
Product Code GAW
UDI-Device Identifier10705031017719
UDI-Public(01)10705031017719(17)290228(10)UCBDHC
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8610H
Device Lot NumberUCBDHC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/15/2025
02/12/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/21/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale